MAUDE Adverse Event Report: CONMED LARGO SPECTRUM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

CONMED LARGO SPECTRUM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number C6362
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/22/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor per regulatory requirements to help ensure patient safety.H3 other text : device not yet received.
 
Event or Problem Description
A customer reported that the c6362, spectrum ii suture hook, 60° right device was used in an unnamed procedure on (b)(6) 2025, and "sterilized spectrum hook 2 times and not yet used; the hook tip has broken in the patient¿s shoulder; we recovered the tip; new equipment that should not be broken at the first use¿.The procedure was completed, and there was no report of injury, medical/surgical intervention, or extended hospitalization for the patient.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
Correction: lot number has been changed to serial number in block d4 neither the device nor photographic evidence was provided.Therefore, the reported event cannot be verified.If the device is returned, at a later date, the investigation may be updated and reanalyzed.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.(b)(4).Per the instructions for use, the user is advised that if the hook or needle bends during use, immediately discontinue use and discard.There is an increased risk of hook or needle breakage and unintentional patient injury may result.Avoid lateral stresses to the instruments or device function may be compromised.There is an increased risk of hook or needle breakage and unintentional patient injury may result.Do no use if parts are broken, cracked or worn, or device function may be compromised.There is an increased risk of hook or needle breakage and unintentional patient injury may result.We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Event or Problem Description
A customer reported that the c6362, spectrum ii suture hook, 60° right device was used in an unnamed procedure on (b)(6) 2025, and "sterilized spectrum hook 2 times and not yet used; the hook tip has broken in the patient¿s shoulder; we recovered the tip; new equipment that should not be broken at the first use".The procedure was completed, and there was no report of injury, medical/surgical intervention, or extended hospitalization for the patient.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Update: the evaluation of returned used device c6362 found the hook broken off and detached from shaft.Root cause cannot be determined, however, based upon evaluation of the device and ifu, etc.; a possible cause of this event could be the instrument was exposed lateral stresses.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.A two-year lot history review shows a total of 1 device for this lot number and failure mode.A two-year review of complaint history revealed there has been a total of 11 reports, regarding 11 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised that if the hook or needle bends during use, immediately discontinue use and discard.There is an increased risk of hook or needle breakage and unintentional patient injury may result.Avoid lateral stresses to the instruments or device function may be compromised.There is an increased risk of hook or needle breakage and unintentional patient injury may result.Do no use if parts are broken, cracked or worn, or device function may be compromised.There is an increased risk of hook or needle breakage and unintentional patient injury may result.We will continue to monitor per regulatory requirements to help ensure patient safety.

Brand Name
SPECTRUM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
beth madeline
11311 concept blvd
largo, FL 33773
7274708358
MDR Report Key22210305
Report Number1017294-2025-00070
Device Sequence Number8262825
Product Code LXH
UDI-Device Identifier10845854013007
UDI-Public(01)10845854013007(11)250227(10)1443015
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberC6362
Device Lot Number1443015
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2025
Supplement Date Received by Manufacturer07/21/2025
08/25/2025
Initial Report FDA Received Date06/16/2025
Supplement Report FDA Received Date08/04/2025
08/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/27/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic